# SDR CA141021010

- Difficulty date: October 18, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 429
- Engine: Pwc PW207D
- System (JASC): 6220 · Main Rotor Head
- Part: Bearing
- Part number: 429010433101
- Condition: Damaged
- Location: M/R Head
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) DURING LONG FINALS AIRPORT, PILOT EXPERIENCED HEAVY VERTICAL VIBRATIONS, THIS WAS REPORTED TO THE MAINTENANCE CREW WHO STARTED INSPECTING THE HELICOPTER AND FOUND THAT ON THE ORANGE BLADE PITCH LINK ASSY, ROD END BEARING 429-010-433-101, THE CARTRIDGE 609-310-608-101 HAD DISLODGED FROM THE BEARING CAGE DUE TO WEAR.  THERE WAS NOT FELT IN BETWEEN THE UNIBALL AND THE CAGE, THE BEARING WAS ALL THE WAY OUT AND TOUCHING THE HORN OF THE GRIP.  REMAINING PCL ROD ENDS WERE INSPECTED AND EXCESSIVE PLAY AND WEAR IS PRESENT WITH THE REMAINING BEARINGS APPEARING TO BE ON THE VERGE OF DISLODGING. THE BLUE UPPER ROD END IS ALSO IN BAD CONDITION.  THE PLAY HAS SOMEHOW GONE UNNOTICED AND WERE BEYOND THE MM/CMM LIMITS.  ALL THE BEARINGS HAVE FRETTING RESIDUES, RED OXIDE, ALL OVER.  LAST 50 HRS INSPECTION OF THESE BEARINGS AS CALLED OUT IN BHT-429-ASB-11-03 WAS CLAIMED TO HAVE BEEN DONE 10HRS BACK.  CSE WAS ONSITE TO HELP ASSIST THE ENGINEER INSPECT THE ACFT, UPON FURTHER INSPECTION IT WAS FOUND THAT THE FAILED BEARING HAS DAMAGED THE ORANGE BLADE GRIP 429-010-108-101 ABOVE MECHANICAL LIMITS OF 0.005", 0.13 MM, MAXIMUM DEPTH AND 0.10 SQUARE", 65 MM2, MAXIMUM AREA AS MENTIONED IN THE CMM.   REST OF THE 3 GRIP ASSEMBLIES ARE VISUALLY FINE.  CSE HAS ADVISED THE OPERATOR THEY MAY NEED REPLACEMENT OF ORANGE GRIP, ALL THE 4 UPPER ROD ENDS OF THE PCL  AND A THOROUGH DETAILED INSPECTION THAT WILL BE ADVISED BY PSE INTER AFTER THIS REPORT.
